Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS Cheyenne, WY

August 7, 2018Banner County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 7, 2018, 10:32 PM MDT for Banner County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 10:32 PM MDT (04:32 UTC)
Expired
Aug 7, 2018, 11:00 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY

County Banner County, NE

The radar

The Cheyenne radar (KCYS), 127 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 4.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-3.3

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS85 KCYS 080432
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
1032 PM MDT TUE AUG 7 2018
 
NEZ019>021-055-080500-
Cheyenne NE-Scotts Bluff NE-Morrill NE-Banner NE-
1032 PM MDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 1031 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildcat Hills State Recreation Area to
near Harrisburg. Movement was east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Gering, Bayard, Minatare, Wildcat Hills State Recreation Area,
Chimney Rock State Park, Moomaws Corner, Wildcat Hills Campground,
South Bayard Junction, Harrisburg, Melbeta and McGrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4182 10326 4143 10337 4154 10372 4184 10368
TIME...MOT...LOC 0431Z 283DEG 18KT 4176 10361 4156 10365 

$$

Braun

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:18 PM MDT, 8 hours 14 minutes earlier.

Area forecast discussion, Aug 7, 2:18 PM MDT, 8 hours 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
218 PM MDT Tue Aug 7 2018

.SHORT TERM...(This evening through Thursday night)
Issued at 215 PM MDT Tue Aug 7 2018

Northwest flow aloft prevails between a Great Basin upper ridge
and upper trough over the mid/lower Missouri River Valley. A weak
shortwave was moving across southern WY. A dew point boundary
extended east-west between Cheyenne and Kimball. A few t-storms
formed along this boundary early this afternoon. Although SBCAPEs
are progged between 1000-1500 j/kg over far southeast WY and
southern NE Panhandle this afternoon, 0-6km shear profiles are
weaker compared to recent days. Hail to the size of nickels, brief
heavy rain and gusty winds will accompany the stronger convection
along the I-80 corridor from Cheyenne east to Sidney through
early this evening.

The upper ridge will remain nearly stationary over the Intermountain
West through the short term. This will favor a drier northwesterly
flow aloft. Another weak shortwave tracks southeast across southeast
WY Wednesday afternoon, which may trigger isolated t-storms from
the southern Laramie Range east to Kimball. Dry and warm weather
is forecast Thursday. Winds will generally be light, except variable
and gusty near convection. Temperatures will average around 5 degrees
above seasonal normals.

.LONG TERM...(Friday through Tuesday)
Issued at 200 PM MDT Tue Aug 7 2018

Friday/Saturday...Healthy ridging aloft will limit any thunderstorm
development, so kept these days dry. Slow warming trend into
Saturday.

Sunday...Perhaps some isolated late day thunderstorms associated
with a cold front progged to drift southward into our counties.

Monday/Tuesday...With the ridge breaking down a bit, and some
additional low and mid level moisture, we may see isolated afternoon
and evening thunderstorms develop. Continued seasonably mild.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1101 AM MDT Tue Aug 7 2018

Wyoming TAFS...VFR. Isolated thunderstorms near Cheyenne from 20Z
to 01Z with wind gusts to 35 knots. IFR in fog at Cheyenne from
09Z to 15Z. Wind gusts to 20 knots at Rawlins from 21Z to 01Z.

Nebraska TAFS...VFR. Isolated thunderstorms near Sidney from 21Z
to 01Z with wind gusts to 35 knots.

&&

.FIRE WEATHER...
Issued at 200 PM MDT Tue Aug 7 2018

A few weak disturbances will produce widely scattered afternoon and
evening showers and thunderstorms over extreme southeast Wyoming and
the southern Nebraska Panhandle through Wednesday. Elsewhere, dry
conditions will prevail, with the lowest relative humidities between
7 and 15 percent over the lower elevations of Carbon County. Fire
weather concerns will be minimal due to non-critical wind speeds.
Seasonably warm and dry weather with light winds will dominate the
districts late this week into the weekend.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MAJ
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...MAJ
Hazardous weather outlook, Aug 7, 6:43 AM MDT, 15 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
643 AM MDT Tue Aug 7 2018

NEZ002-003-019>021-054-055-095-096-WYZ101>119-081245-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
643 AM MDT Tue Aug 7 2018

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Patchy fog can be expected over the high plains of southeast
Wyoming and the western Nebraska Panhandle through 9 AM MDT this
morning. Visibilities may be reduced to one half mile at times.
Motorists are advised to use caution.

A few showers and thunderstorms are possible this afternoon and
evening, mainly along the Interstate 80 corridor between Laramie
and Sidney. Severe weather is not expected. However, a few storms
could produce small hail and gusty winds.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 7, 9:08 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
908 PM MDT TUE AUG 7 2018

NEZ019-020-WYZ108-080400-
Scotts Bluff NE-Banner NE-Goshen County WY-
908 PM MDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTTS BLUFF...
NORTHWESTERN BANNER AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 1000 PM
MDT...

At 907 PM MDT, Doppler radar was tracking a strong thunderstorm over
Yoder, or 14 miles southwest of Torrington, moving southeast at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Yoder, Hawk Springs Recreation Area, Hawk Springs Campground, Hawk
Springs and Huntley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4179 10443 4199 10433 4187 10396 4164 10407
      4166 10414
TIME...MOT...LOC 0307Z 300DEG 20KT 4188 10431

Braun
Special weather statement, Aug 7, 9:44 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
944 PM MDT TUE AUG 7 2018

NEZ019-020-WYZ108-080430-
Scotts Bluff NE-Banner NE-Goshen County WY-
944 PM MDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 944 PM MDT, Doppler radar was tracking a strong thunderstorm near
Stegall, or 13 miles west of Scottsbluff, moving east at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Scottsbluff, Gering, Terrytown, Minatare, Wildcat Hills State
Recreation Area, Hubbard Hill, Stegall, Wildcat Hills Campground,
Scotts Bluff National Monument, Harrisburg, Melbeta and McGrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4165 10411 4193 10398 4182 10338 4147 10339
TIME...MOT...LOC 0344Z 286DEG 42KT 4182 10391

Braun
Local storm report, Aug 7, 10:03 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1003 PM MDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             1 S MERIDEN REST AREA   41.52N 104.32W
08/07/2018  E2.50 INCH       LARAMIE            WY   AMATEUR RADIO

            GOLFBALL TO TENNIS BALL SIZED HAIL REPORTED NEAR MERIDEN
            ON HIGHWAY 85.

&&

GCLAYCOM
Special weather statement, Aug 7, 10:12 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1012 PM MDT TUE AUG 7 2018

NEZ020-054-080500-
Kimball NE-Banner NE-
1012 PM MDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 1012 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Oliver Campground to 9 miles
south of Oliver Reservoir. Movement was southeast at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Kimball, Dix, Oliver Campground, Oliver Reservoir and Kimball
Airport.

This includes Interstate 80 in Nebraska between mile markers 10 and
33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4106 10387 4151 10390 4123 10342 4100 10340
      4100 10381
TIME...MOT...LOC 0412Z 321DEG 33KT 4139 10384 4109 10382

Braun
Local storm report, Aug 7, 10:27 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 PM MDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 WSW CHEYENNE          41.13N 104.83W
08/07/2018  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            MIX OF DIMES, NICKLES AND QUARTERS. CORRECTED FOR
            LOCATION. AT THE SPRADLEY BARR DEALER.

0430 PM     FLASH FLOOD      1 ESE CHEYENNE          41.14N 104.77W
08/07/2018                   LARAMIE            WY   PUBLIC

            INTERSTECTION OF PERSHING AND COLLEGE. DIME HAIL...HEAVY
            RAIN AND FLOODING. WATER UP TO STEPS OF HOUSE.

0437 PM     FLASH FLOOD      1 ESE CHEYENNE          41.14N 104.77W
08/07/2018                   LARAMIE            WY   PUBLIC

            INTERSTECTION OF COLLEGE AND PERSHING. STREET IS FLOODED
            AND COMING OVER CURBS.

0455 PM     FLASH FLOOD      2 SSE CHEYENNE          41.12N 104.78W
08/07/2018                   LARAMIE            WY   PUBLIC

            RECEIVED VIA TWITTER. OUTSIDE LANES OF FOX FARM ROAD AND
            COLLEGE FLOODED. AVENUE C FLOODED.

0459 PM     FLASH FLOOD      1 S CHEYENNE            41.13N 104.79W
08/07/2018                   LARAMIE            WY   PUBLIC

            CROW CREEK IS FLOODED AND OUT OF BANK AT AMES UNDERPASS.
            CORRECTED FOR LOCATION.

0828 PM     HAIL             17 SE WHEATLAND         41.88N 104.73W
08/07/2018  E1.50 INCH       PLATTE             WY   PUBLIC

0906 PM     HAIL             1 S MERIDEN REST AREA   41.52N 104.32W
08/07/2018  E2.50 INCH       LARAMIE            WY   AMATEUR RADIO

            GOLFBALL TO TENNIS BALL SIZED HAIL REPORTED NEAR MERIDEN
            ON HIGHWAY 85.

&&

GCLAYCOM
Special weather statement, Aug 7, 10:32 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1032 PM MDT TUE AUG 7 2018

NEZ019>021-055-080500-
Cheyenne NE-Scotts Bluff NE-Morrill NE-Banner NE-
1032 PM MDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 1031 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildcat Hills State Recreation Area to
near Harrisburg. Movement was east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Gering, Bayard, Minatare, Wildcat Hills State Recreation Area,
Chimney Rock State Park, Moomaws Corner, Wildcat Hills Campground,
South Bayard Junction, Harrisburg, Melbeta and McGrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4182 10326 4143 10337 4154 10372 4184 10368
TIME...MOT...LOC 0431Z 283DEG 18KT 4176 10361 4156 10365

Braun

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:01 PM MDTSpecial Weather StatementCYSPlatte29 min
Aug 7, 7:33 PM MDTSpecial Weather StatementCYSPlatte42 min
Aug 7, 7:55 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte35 min
Aug 7, 8:13 PM MDTTornado WarningCYSGoshen, Laramie, Platte32 min
Aug 7, 8:27 PM MDTTornado WarningCYSGoshen, Laramie, Platte33 min
Aug 7, 8:28 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte32 min
Aug 7, 8:45 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie30 min
Aug 7, 9:08 PM MDTSpecial Weather StatementCYSGoshen52 min
Aug 7, 9:14 PM MDTSevere Thunderstorm WarningCYSLaramie31 min
Aug 7, 9:41 PM MDTSevere Thunderstorm WarningCYSLaramie34 min
Aug 7, 6:59 PM MDTSpecial Weather StatementCYSBanner46 min
Aug 7, 7:25 PM MDTSpecial Weather StatementCYSBanner35 min
Aug 7, 9:44 PM MDTSpecial Weather StatementCYSScotts Bluff46 min
Aug 7, 10:12 PM MDTSpecial Weather StatementCYSKimball48 min
Aug 7, 10:55 PM MDTSpecial Weather StatementCYSCheyenne50 min
Aug 8, 3:39 AM MDTSpecial Weather StatementCYSKimball51 min
Aug 8, 4:10 AM MDTFlash Flood WarningCYSBanner, Kimball3 hr
Aug 8, 4:27 AM MDTSpecial Weather StatementCYSKimball48 min
Aug 8, 5:16 AM MDTSevere Thunderstorm WarningCYSKimball44 min

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.